MAUDE Adverse Event Report: LIVANOVA USA INC CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA INC CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number AR-11112
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested but not yet received at livanova usa inc for investigation.Investigation is ongoing.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Livanova usa inc has been informed that, during a procedure, the luerlock connection has detached from the skewer during the application.There is not report of any patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Ar-11112 units belonging to the complained lot were returned from the customer to livanova for investigation.The returned cannula was inspected, and the luer connector that is intended to be attached to the end of the needle, was found to not be adhered and was loose in the return bag.The separated luer connector was found to have sufficient uv bonding compound on the bottom of the connector.The needle was placed in the luer connector and found the needle fit loosely in the luer suggesting the bonding compound applied to this connection was not sufficient.A review of the dhr did not identify any deviation, non-conformity or material issue relevant to the reported failure.Livanova investigation confirmed the reported disconnection on returned devices.Livanova believes the disconnection was ascribable to an operator error while distributing of adhesive between connector and needle.A dedicated session of training has been performed with the manufacturing operators involved in the production of cannulae aortic root cannula.This type of failure has a low probability to cause a risk for the surgeon while removing detached guidewire cause.The failure it is not likely causing any serious injury to patient if it were to reoccur.As a part of continuous improvement project, in september 2019 the standard operating procedure for the manufacturing of the complained cannula has been revised including additional check for first piece in curing trocar to luer bond and additional 100% inspection of adhesive cure for trocar to luer bond with needle to test for softness.Manufacturing personnel has been trained on the new revision of the procedure on september 17th, 2019.Livanova is committed to identify possible corrective actions in the manufacturing process aimed to reduce/eliminate this potential human error.Livanova will maintain monitoring the market.

Brand Name
CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key9303545
Report Number1718850-2019-00022
Device Sequence Number1864670
Product Code DWF
UDI-Device Identifier10803622103046
UDI-Public(01)10803622103046(240)AR-11112(17)220331(10)1907100078
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberAR-11112
Device Lot Number1907100078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1